Hail, Rock
- When
- March 12, 10:10 PM CST
- Where
- Rock County, Beloit
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.517, -89.033
S. history brought widespread rain and thunderstorms to south central and southeast Wisconsin during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
The northern fringes of a potent system that produced one of the most significant tornado outbreaks in U.S. history brought widespread rain and thunderstorms to south central and southeast Wisconsin during the evening hours. One storm briefly produced Nickel sized hail (.88 inches) in Beloit (Rock Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 12, 3:26 PM CST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CST SUN MAR 12 2006 .DISCUSSION...FORECAST FOCUS ON SEVERE THREAT AND PCPN AMOUNTS WITH SHOWERS AND THUNDERSTORMS TONIGHT. THUNDERSTORMS IN SE IA ARE FIRING IN REGION OF 850 MB MASS CONVERGENCE ALONG BAROCLINIC ZONE WHERE PROFILER NETWORK SHOWS A 30-40 KT SW LOW LVL JET SOUTH OF THE GRADIENT PLOWING INTO E-SE FLOW TO THE NORTH. SECOND LARGER COMPLEX IS DEVELOPING IN WRN MO NR JUNCTION OF SFC LOW AND SFC WARM FRONT. MODELS IN GOOD AGREEMENT BRINGING 850 MB BAROCLINIC ZONE TO THE WI/IL BORDER BY 00Z...THEN CLOSE TO AN ARX/GRB LINE BY 06Z...AS FLOW BACKS TO THE SOUTH AHEAD OF DEEPENING 500 MB TROF MOVING INTO OUT THE PLAINS AND SFC LOW IN WRN KS LIFTS NE TWDS SW WI/NW IL BY 12Z MON. BEST CHC OF WIDESPREAD SHRA AND TSTMS WILL BE BETWEEN 00Z AND 06Z AS CONVERGENCE ON NOSE OF LLJ CREATES STRONG FRONTOGENETIC FORCING AND ISENTROPIC OMEGA IS AIDED BY ULD OF COUPLED 300 MB JET MAXES. MAIN SEVERE THREAT WOULD BE HAIL...AS SFC WARM FRONT EXPECTED TO REMAIN SOUTH OF IL BORDER WITH BUFKIT SNDGS SHOWING LOWEST LAYERS COOL AND STABLE WITH AN ERLY FLOW. ELEVATED CAPES ON THE GFS SOUNDING AT 03Z FOR MSN SHOWS 1100 J/KG...WITH A WET BULB ZERO AROUND 8500 FT. DRY PUNCH NOTED ON WATER VAPOR LOOPS THEN PUSHES STEADY PCPN NORTH OF CWA BY 12Z...WITH WRAP AROUND PCPN AFTER LOW PASSES BY STARTING AS RAIN...THEN MIXING WITH AND CHANGING TO SNOW AS THICKNESSES COLLAPSE FROM WEST TO EAST IN CAA BEHIND LOW. LOOKING FOR EARLY HI/S TOMORROW THEN STEADY OR FALLING TEMPS IN THE AFTERNOON. NEXT CHC OF PCPN WILL COME ON WED NGT/THURSDAY AS ZONAL FLOW ZIPS A WAVE ACROSS THE UPPER MIDWEST. STILL A GOOD AMOUNT OF UNCERTAINTY AMONG THE VARIOUS MODELS AS TO EXACT TRACK OF SFC LOW...SO WILL KEEP CHC LGT SNOW FOR NOW. TEMPS AT OR BELOW NORMAL THRU THE WEEK. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 09/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 635 PM CST SUN MAR 12 2006 WIZ046-047-051-052-056>060-062>072-131200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 635 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT...AS LOW PRESSURE APPROACHES SOUTHERN WISCONSIN FROM THE CENTRAL PLAINS. LARGE HAIL UP TO AROUND 1 INCH IS POSSIBLE. THERE IS ALSO A CHANCE FOR DAMAGING WINDS OF AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED...HOWEVER THERE MAY BE PERIODS OF LIGHT SNOW OR FLURRIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-131200- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 635 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS MAY PRODUCE HAIL UP TO AROUND 1 INCH AND WINDS IN EXCESS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY MAY BE NEEDED MONDAY AND MONDAY NIGHT . TZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL PALMYRA 42.88N 88.59W
03/12/2006 M0.25 INCH JEFFERSON WI LAW ENFORCEMENT
&&
GDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 927 PM CST SUN MAR 12 2006 WIZ069>072-130430- ROCK WI-WALWORTH WI-RACINE WI-KENOSHA WI- 927 PM CST SUN MAR 12 2006 A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST MONDAY MORNING FOR ROCK...WALWORTH...RACINE AND KENOSHA COUNTIES OF SOUTHEAST WISCONSIN. AT 925 PM CST RADAR INDICATED A VERY STRONG THUNDERSTORM OVER WINNEBAGO COUNTY ILLINOIS MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM WILL BE ENTERING ROCK AND WALWORTH COUNTIES SHORTLY AFTER 10 PM. THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH...HAIL ...LOCALLY HEAVY RAIN AND INTENSE LIGHTNING. PERSONS IN ROCK AND WALWORTH COUNTIES SHOULD BE ALERT FOR THIS APPROACHING STORM. ZAJDEL
The Milwaukee radar (KMKX), 64 km away, was scanning. The volume nearest the first event began at 04:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494632.